MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 0500318N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Itching Sensation (1943)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between hd therapy utilizing the fresenius optiflux 180nr dialyzer, and the serious adverse event of pruritus.Although the treatment record from (b)(6) 2022 was unavailable, medical records indicated the patient was actively undergoing hd therapy when the event occurred.The patient was provided iv benadryl, which was effective in reliving the pruritus.Based on the patient¿s response to the antihistamine, it is reasonable to discern a hypersensitivity reaction likely occurred.Based on the totality of the information available, the fresenius optiflux 180nr dialyzer cannot be excluded from having a possible causal and/or contributory role in the patient¿s serious adverse events.While uncommon, hypersensitivity reactions are known to occur with the use of optiflux dialyzers and/or other elements in the extracorporeal circuit.Additionally, hypersensitivity reactions have been known to occur days, months, even years after use with the same dialyzer model.
 
Event or Problem Description
It was reported to fresenius that a hemodialysis (hd) patient experienced pruritus (wrist) during hd therapy on (b)(6) 2022.While hospitalized, the patient underwent hd therapy (heparin free), with complaints of wrist itching, and was given intravenous (iv) benadryl (dose not provided).The patient underwent hd again on friday (b)(6) 2022 (with heparin, no benadryl) without issue and was discharged home.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.As no lot number was provided for this complaint, a search was performed to obtain all lot numbers with the reported catalog number delivered to the patient¿s dialysis unit in the three months prior to the complaint occurrence date.Three lots were found to have been delivered in this time period.A production records review was performed on the reported lots.An investigation of the device history records (dhr) was conducted by the manufacturer.There was one to multiple approved temporary deviation notices (dn) reported on the lots which were unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lots met all release criteria.The optiflux dialyzer instruction for use (ifu) indicates the following: ¿in rare cases, hypersensitivity reactions may occur during hemodialysis treatment.A history of allergies is an indication for careful monitoring of hypersensitivity reactions.¿ a definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.
 
Event or Problem Description

Brand Name
OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key14215034
Report Number0001713747-2022-00144
Device Sequence Number4137526
Product Code KDI
UDI-Device Identifier00840861100125
UDI-Public00840861100125
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K002277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0500318N
Device Catalogue Number0500318N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight132 KG